Alert archive / Oklahoma / Tornado Warnings in 2010
Tornado Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 13, 2010, 5:45 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2010, 5:45 AM CDT (10:45 UTC)
- Expired
- May 13, 2010, 6:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:49 AM CDT | TSTM WND DMG | 3 N Tahlequah, OK | NUMEROUS TREES DOWN IN THE MOODYS AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:04 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
969
WFUS54 KTSA 131045
TORTSA
OKC001-021-131115-
/O.NEW.KTSA.TO.W.0016.100513T1045Z-100513T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
545 AM CDT THU MAY 13 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
NORTHWESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 615 AM CDT
* AT 541 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 14 MILES SOUTHWEST OF SCRAPER...MOVING
NORTHEAST AT 60 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...OAKS AND
SCRAPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS...TAKE COVER NOW! IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE!
&&
LAT...LON 3606 9462 3590 9506 3602 9512 3617 9486
3617 9472
TIME...MOT...LOC 1045Z 242DEG 50KT 3600 9500
$$1 follow-up statement
282
WWUS54 KTSA 131056
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT THU MAY 13 2010
OKC001-021-131115-
/O.CON.KTSA.TO.W.0016.000000T0000Z-100513T1115Z/
ADAIR OK-CHEROKEE OK-
556 AM CDT THU MAY 13 2010
...THE TORNADO WARNING FOR NORTHEASTERN CHEROKEE AND NORTHWESTERN
ADAIR COUNTIES CONTINUES...
AT 554 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO LOCATED NEAR SCRAPER...
MOVING NORTHEAST AT 60 MPH.
THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS...TAKE COVER NOW! IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE!
A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR NORTHEASTERN
CHEROKEE AND NORTHWESTERN ADAIR COUNTIES.
&&
LAT...LON 3609 9464 3601 9488 3610 9488 3617 9486
3617 9472
TIME...MOT...LOC 1056Z 240DEG 53KT 3609 9482
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 13, 3:50 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 3:50 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 AM CDT THU MAY 13 2010 .DISCUSSION... WIDESPREAD CONVECTION WILL CONTINUE ALONG ADVANCING FRONTAL BOUNDARY THROUGH TODAY...WITH PRE-FRONTAL AIRMASS MAINTAINING SUFFICIENT INSTABILITY AND WEAK ENOUGH INHIBITION THAT POCKETS OF STRONG TO SEVERE WINDS ARE POSSIBLE. SO FAR THE HEAVIEST RAINS HAVE BEEN PROGRESSIVE ENOUGH TO LIMIT FLOODING RISK AT LEAST IN THE SHORT TERM. TEMPERATURES WILL FALL SHARPLY BEHIND THE FRONT WITH EARLY DAY HIGH TEMPS EXPECTED FOR EASTERN LOCATIONS. FRONTAL BOUNDARY CLEARS THE FORECAST AREA TONIGHT HOWEVER UPGLIDE STRENGTHENS LATER TONIGHT WITH ADDITIONAL SHOWERS AND STORMS EXPECTED TO DEVELOP. PRECIP FOCUS SHOULD SHIFT MOSTLY SOUTHWARD ON FRIDAY...WITH A STRONGER WAVE MOVING TOWARD THE PLAINS ON SATURDAY. FRONTAL BOUNDARY TO LIFT NORTHWARD IN ADVANCE OF THE WAVE AGAIN SUPPORTING PRECIP CHANCES WITH A MORE UNSTABLE AIRMASS OVERSPREADING THE AREA BY SATURDAY NIGHT INTO SUNDAY. THIS WILL COINCIDE WITH THE PASSAGE OF THE UPPER WAVE WITH ADDITIONAL ROUNDS OF CONVECTION LIKELY AS IT PASSES BY SUNDAY NIGHT. IT REMAINS UNCLEAR JUST HOW WELL INSTABILITY AND WIND SHEAR WILL COUPLE DURING THIS TIMEFRAME...HOWEVER SHOULD ANY UPTICK IN SEVERE WEATHER RISK DEVELOP IT WOULD LIKELY ACCOMPANY THE PASSAGE OF THIS WAVE. THE ASSOCIATED COLD FRONT WILL SWEEP THROUGH THE AREA WITH A MORE STABLE AIRMASS FOLLOWING...HOWEVER PRECIP CHANCES REMAIN IN THE FORECAST AS NORTHWESTERLY FLOW DEVELOPS OVERHEAD WITH VARIOUS MODELS DEVELOPING PRECIP WITHIN THIS FLOW PATTERN. IT STILL APPEARS THAT BY LATER NEXT WEEK UPPER RIDGING WILL BEGIN TO EXPAND NORTHWARD WHICH WOULD YIELD A LESS ACTIVE PATTERN. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 56 75 61 / 70 60 30 70 FSM 79 63 76 61 / 50 60 60 70 MLC 75 60 75 63 / 60 60 60 60 BVO 63 51 76 57 / 70 40 20 70 FYV 74 57 73 57 / 60 80 60 60 BYV 75 57 71 54 / 50 80 60 60 MKO 73 58 73 61 / 70 70 60 70 MIO 68 54 75 57 / 80 60 20 60 F10 66 57 73 61 / 70 70 60 60 HHW 81 62 78 64 / 50 40 70 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....07
Hazardous weather outlook, May 13, 5:08 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 AM CDT THU MAY 13 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 AM CDT THU MAY 13 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS IS ONGOING THIS MORNING ACROSS
PORTIONS OF EASTERN OKLAHOMA...AND IS EXPECTED TO CONTINUE TO
PROGRESS EASTWARD DURING THE MORNING HOURS. DAMAGING WIND GUSTS
AND PERIODS OF HEAVY RAIN WILL BE THE MAIN THREATS WITH THIS LINE
OF THUNDERSTORMS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FOR MUCH OF THE
DAY AND INTO THE OVERNIGHT...AS A COLD FRONT PUSHES THROUGH THE
REGION. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH DURING
THE LATE MORNING AND AFTERNOON AS THE COLDER AIR MOVES INTO THE
AREA. THE HEAVY RAIN THREAT WILL REMAIN HOWEVER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN ACTIVE PERIOD WILL REMAIN ACROSS THE AREA THROUGH THE
WEEKEND...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT
BE RULED OUT. THUNDERSTORMS WILL AGAIN ENTER THE FORECAST FOR THE
MIDDLE OF NEXT WEEK AS SOUTH WINDS MAKE A RETURN TO THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 13, 4:57 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND GST 4 W HECTORVILLE 35.84N 96.00W
05/13/2010 M62 MPH OKMULGEE OK MESONET
&&
KAHLocal storm report, May 13, 5:17 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
05/13/2010 M62 MPH MUSKOGEE OK MESONET
&&
KAHLocal storm report, May 13, 5:24 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG 1 S TULSA 36.12N 95.92W
05/13/2010 TULSA OK BROADCAST MEDIA
LARGE TREE BLOWN OVER ONTO A HOUSE AT 53RD AND SANDUSKY.
RELAYED BY KOTV.
&&
KAHSpecial weather statement, May 13, 5:24 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CDT THU MAY 13 2010
OKZ065-071-073-131115-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
524 AM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND PITTSBURG
AT 524 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF WELEETKA TO 4 MILES SOUTHWEST OF
ARPELAR TO 11 MILES SOUTH OF ASHLAND...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WELEETKA...EUFAULA...HANNA...RAIFORD...VIVIAN...STIDHAM...
MCALESTER...KIOWA...BLANCO...ASHLAND...SAVANNA...HARTSHORNE...
HAYWOOD...ALDERSON...KREBS...SCIPIO...BLOCKER...CROWDER...INDIANOLA
AND CANADIAN.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3539 9559 3512 9550 3460 9558 3459 9588
3468 9589 3469 9610 3505 9609 3509 9607
3516 9599 3529 9599 3529 9618 3536 9620
TIME...MOT...LOC 1024Z 244DEG 39KT 3523 9610 3493 9598
3463 9607Local storm report, May 13, 5:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
527 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG TULSA 36.13N 95.92W
05/13/2010 TULSA OK TRAINED SPOTTER
NUMEROUS REPORTS OF POWER OUTAGES AND DAMAGE TO HOMES
FROM TREES FALLING ON THEM.
&&
KAHLocal storm report, May 13, 5:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND GST 6 SE BROKEN ARROW 35.99N 95.71W
05/13/2010 E65.00 MPH WAGONER OK NWS EMPLOYEE
0525 AM TSTM WND GST 3 SSE INOLA 36.11N 95.49W
05/13/2010 M58.00 MPH ROGERS OK MESONET
0530 AM TSTM WND GST CHOUTEAU 36.19N 95.34W
05/13/2010 E60.00 MPH MAYES OK EMERGENCY MNGR
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| May 12, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 35 min |
| May 12, 8:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 12, 9:29 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 12, 11:24 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| May 12, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 35 min |
| May 13, 12:10 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Wagoner | 50 min |
| May 13, 12:35 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 13, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| May 13, 4:10 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 13, 4:16 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 55 min |
| May 13, 4:56 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Osage, Rogers, Tulsa, Washington | 43 min |
| May 13, 5:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more | 51 min |
| May 13, 5:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 53 min |
| May 13, 5:24 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 51 min |
| May 13, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Ottawa | 68 min |
| May 13, 6:05 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh | 40 min |
| May 13, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 13, 9:27 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 13, 11:48 AM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| May 13, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 37 min |
| May 13, 12:39 PM CDT | Special Weather Statement | TSA | Atoka | 66 min |
| May 13, 1:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 13, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 59 min |
| May 13, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 56 min |
| May 13, 2:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.